Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 75, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 21, 2009, 2:20 PM EDT for Cobb County, Georgia. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 2:20 PM EDT (18:20 UTC)
- Expired
- Sep 22, 2009, 8:08 AM EDT
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Moderate
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sope Creek at Lower Roswell Road near Marietta (MARG1). The gauge peaked at 18.34 ft at Sep 21, 2009, 6:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 211820 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT MON SEP 21 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC067-220531- /O.NEW.KFFC.FL.W.0075.090921T1820Z-090922T0531Z/ /MARG1.2.ER.090921T0638Z.090921T1100Z.090921T2331Z.NO/ 220 PM EDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE SOPE CREEK NEAR MARIETTA * FROM THIS AFTERNOON UNTIL LATE TONIGHT. * AT 2PM MONDAY THE STAGE WAS 11.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.2 FEET BY LATE THIS AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY THIS EVENING. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF YARDS BEGINS NEAR LOWER ROSWELL ROAD. $$
3 follow-up statements
000 WGUS82 KFFC 211842 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT MON SEP 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC067-220842- /O.EXT.KFFC.FL.W.0075.000000T0000Z-090922T1025Z/ /MARG1.2.ER.090921T0638Z.090921T2100Z.090922T0425Z.NO/ 242 PM EDT MON SEP 21 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOPE CREEK NEAR MARIETTA * UNTIL TUESDAY MORNING. * AT 2PM MONDAY THE STAGE WAS 13.9 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF YARDS BEGINS NEAR LOWER ROSWELL ROAD. $$
000 WGUS82 KFFC 212141 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT MON SEP 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC067-221141- /O.EXT.KFFC.FL.W.0075.000000T0000Z-000000T0000Z/ /MARG1.3.ER.090921T0638Z.090921T2300Z.000000T0000Z.NO/ 541 PM EDT MON SEP 21 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE SOPE CREEK NEAR MARIETTA * UNTIL FURTHER NOTICE. * AT 5PM MONDAY THE STAGE WAS 18.2 FEET AND RISING. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY THIS EVENING THEN BEGIN FALLING. * AT 18.0 FEET...MAJOR FLOODING BEGINS. FLOODING OF HOMES AT END OF INDIAN HILLS COURT OCCURS. * THE FORECAST OF 18.9 FEET WILL BE UNDER THE ALL TIME RECORD OF 21.1 FEET SET ON MARCH 30 1977. $$
000 WGUS82 KFFC 221208 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 808 AM EDT TUE SEP 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY ETOWAH RIVER NEAR CARTERSVILLE AFFECTING BARTOW AND FLOYD COUNTIES CHATTAHOOCHEE RIVER NEAR VININGS AT PACES FERRY AFFECTING COBB AND FULTON COUNTIES PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES && GAC067-121-230208- /O.CON.KFFC.FL.W.0069.000000T0000Z-090924T0203Z/ /VING1.3.ER.090921T0901Z.090922T0401Z.090923T2003Z.NR/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR VININGS AT PACES FERRY. * UNTIL WEDNESDAY EVENING. * AT 600 AM TUESDAY THE STAGE WAS 26.4 FEET...AND FALLING. * MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 28.0 FEET...EXTENSIVE AND SERIOUS FLOODING OCCURS. MANY HOMES AND BUSINESS ARE FLOODED OUT. $$ GAC045-077-149-230208- /O.EXT.KFFC.FL.W.0068.000000T0000Z-090925T1528Z/ /WHTG1.3.ER.090921T0715Z.090923T0000Z.090925T0928Z.UU/ 808 AM EDT TUE SEP 22 2009 ...FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG. * UNTIL FRIDAY MORNING. * AT 600 AM TUESDAY THE STAGE WAS 29.2 FEET...AND RISING SLOWLY. * MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 30.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 30.0 FEET...MAJOR FLOODING EXPANDS. PUMPING STATION AT GEORGIA POWER PLANT WANSLEY...12 MILES DOWNSTREAM...FLOODS. $$ GAC067-097-230208- /O.CON.KFFC.FL.W.0066.000000T0000Z-090925T0043Z/ /AUSG1.3.ER.090921T0658Z.090922T1200Z.090924T1843Z.NR/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE SWEETWATER CREEK NEAR AUSTELL * UNTIL THURSDAY EVENING. * LATEST STAGE NOT AVAILABLE. * MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON. * AT 20.0 FEET...DISASTROUS FLOODING OCCURS IN DOUGLAS AND COBB COUNTIES. $$ GAC217-247-230208- /O.CON.KFFC.FL.W.0063.000000T0000Z-090924T1232Z/ /MYRG1.3.ER.090920T0701Z.090922T1800Z.090924T0632Z.UU/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD. * UNTIL THURSDAY MORNING. * AT 700 AM TUESDAY THE STAGE WAS 20.8 FEET...AND RISING SLOWLY. * MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 21.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * AT 22.0 FEET...MAJOR FLOODING EXPANDS. GEES MILL ROAD FLOODS IN LOW AREAS NEAR THE YELLOW RIVER IN ROCKDALE COUNTY. IN ROCKDALE COUNTY...FLOODING EXPANDS IN THE LAKE CAPRI SUBDIVISION. FLOODING OCCURS ALONG THE SEVERAL ROADS INCLUDING LAKE SORRENTO COURT...LAKE CAPRI DRIVE...CAPISTRANO WAY...RIVIERIA...AND WESTMINISTER LANE. SEVERAL HOMES WILL EXPERIENCE FLOODING. $$ GAC117-121-230208- /O.EXT.KFFC.FL.W.0067.000000T0000Z-090924T1312Z/ /APHG1.2.ER.090921T0042Z.090922T1200Z.090924T0712Z.NR/ 808 AM EDT TUE SEP 22 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL THURSDAY MORNING. * AT 600 AM TUESDAY THE STAGE WAS 11.5 FEET...AND STEADY. * MODERATE FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 7.0 FEET. * THE CREEK WILL REMAIN STEADY THEN FALL BY THIS AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * AT 12.0 FEET...MAJOR FLOODING BEGINS. BRIDGE ALONG KIMBALL BRIDGE ROAD IS OVERTOPPED RESULTING IN CLOSURE OF KIMBALL BRIDGE ROAD. FLOODING OF HOMES BEGINS ALONG AND NEAR BIG CREEK FROM CUMMING IN FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN FULTON COUNTY. $$ GAC135-230207- /O.CON.KFFC.FL.W.0070.000000T0000Z-090923T1400Z/ /SWEG1.3.ER.090921T1134Z.090921T2245Z.090923T0800Z.NR/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE. * UNTIL WEDNESDAY MORNING. * AT 700 AM TUESDAY THE STAGE WAS 11.3 FEET...AND FALLING. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY WEDNESDAY. * AT 10.0 FEET...MODERATE FLOODINGS BEGINS. SUWANEE CREEK ROAD BEGINS TO FLOOD IN LOW AREAS NEAR BENNETT CREEK BRIDGE. IN ADDITION... YARDS BEGIN TO FLOOD ON BEND CREEK TRAIL AND SWIFT ATLANTA COMPANY PARKING LOT STARTS FLOODING. $$ GAC059-133-219-230207- /O.EXT.KFFC.FL.W.0064.000000T0000Z-090925T0000Z/ /PNFG1.1.ER.090920T2230Z.090922T1100Z.090924T1800Z.NO/ 808 AM EDT TUE SEP 22 2009 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL THURSDAY EVENING. * AT 700 AM TUESDAY THE STAGE WAS 16.2 FEET...RISING SLOWLY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * AT 18.0 FEET...MODERATE FLOODING BEGINS. WARD ROAD FLOODS AND CUTS OFF ACCESS TO L.C. CURTIS AND SON SAND AND GRAVEL COMPANY. IRRIGATION SYSTEMS ALSO BEGIN TO FLOOD AND NEED TO BE MOVED TO HIGHER GROUND. $$ GAC083-230207- /O.CON.KFFC.FL.W.0071.000000T0000Z-090923T0524Z/ /ENGG1.1.ER.090921T1405Z.090922T0715Z.090922T2324Z.UU/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE TONIGHT. * AT 700 AM TUESDAY THE STAGE WAS 14.7 FEET...AND FALLING SLOWLY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * AT 15.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS AND OTHERS WITH CREEKS FLOWING INTO LOOKOUT CREEK FLOOD WILL BE CLOSED. $$ GAC057-230207- /O.CON.KFFC.FL.W.0073.000000T0000Z-090923T0930Z/ /CNNG1.1.ER.090921T1603Z.090921T1915Z.090923T0330Z.NO/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR CANTON. * UNTIL LATE TONIGHT. * AT 600 AM TUESDAY THE STAGE WAS 20.6 FEET...FALLING SLOWLY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 22.0 FEET...MODERATE FLOODING BEGINS. OLD CANTON TEXTILE PLANT NUMBER 1 BEGINS TO FLOOD. $$ GAC015-115-221927- /O.CON.KFFC.FL.W.0080.000000T0000Z-090922T1927Z/ /CTVG1.1.ER.090921T2338Z.090922T1200Z.090922T1327Z.NO/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR CARTERSVILLE * FROM YESTERDAY EVENING UNTIL THIS AFTERNOON. * AT 700 AM TUESDAY THE STAGE WAS 19.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * AT 19.0 FEET...MODERATE FLOODING BEGINS. OLD RIVER ROAD SOUTHEAST FLOODS NEAR HIGHWAY 41. $$ GAC021-153-169-207-289-230207- /O.EXT.KFFC.FL.W.0074.000000T0000Z-090926T1000Z/ /MACG1.1.ER.090922T0306Z.090923T1800Z.090926T0400Z.NO/ 808 AM EDT TUE SEP 22 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON. * UNTIL SATURDAY MORNING. * AT 600 AM TUESDAY THE STAGE WAS 19.6 FEET...AND RISING SLOWLY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 21.9 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON. $$ GAC067-221238- /O.CAN.KFFC.FL.W.0075.000000T0000Z-090922T1208Z/ /MARG1.3.ER.090921T0638Z.090921T2215Z.090922T0217Z.NO/ 808 AM EDT TUE SEP 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE SOPE CREEK NEAR MARIETTA. * AT 600 AM TUESDAY THE STAGE WAS 3.9 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 10:14 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 21, 10:14 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1014 AM EDT MON SEP 21 2009 .UPDATE... RAIN CONTINUES TO DEVELOP OVER NORTH GEORGIA BEHIND THE EXITING SHORT WAVE. NEXT SHORT WAVE OVER ALABAMA MOVING SLOWLY TOWARD GEORGIA AND SHOULD BE ENTERING THE STATE LATER THIS AFTERNOON. CENTRAL GA SEEING SOME SUNSHINE...SIMILAR TO YESTERDAY. AFTERNOON HEATING WILL AID IN SHOWERS/THUNDERSTORM DEVELOPMENT. CURRENT FORECAST IS HANDLING THE SITUATION WELL AND NO UPDATE IT PLANNED. && .SHORT TERM /TODAY THROUGH TUESDAY/... MOIST ATLANTIC LOW LEVEL FLOW AND SW UPPER FLOW COMBINING TO PRODUCE HEAVY SHOWERS AND THUNDERSTORMS OVER N AND PARTS OF CENTRAL GA TODAY. LOW LEVEL FLOW EXPECTED TO WEAKEN LATER TODAY AND TONIGHT AND THIS SHOULD DIMINISH THE HEAVIER RAIN POTENTIAL WITH LESSER RAIN CHANCES AND MUCH LESS AMOUNTS EXPECTED FOR TUESDAY. HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND TUESDAY. LOW TEMPERATURES 5 TO 8 DEGREES ABOVE NORMAL THE NEXT 2 NIGHTS. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE ALOFT BUILDS OVER THE AREA FOR WEDNESDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS BECOMING MORE DIURNAL WITH SIMILAR CONDITIONS FOR THURSDAY AND FRIDAY. BETTER MOISTURE RETURNS FOR SATURDAY WITH A COLD FRONT APPROACHING FOR SUNDAY. ALL IN ALL... TEMPERATURES GENERALLY NEAR OR ABOVE NORMAL THIS PERIOD. .AVIATION... WIDESPREAD IFR CONDITIONS (WITH POCKETS OF LIFR) DOMINATING TAF SITES EARLY THIS MORNING...AS BROAD AREA OF RAIN WITH EMBEDDED T-STORMS SPREAD ACROSS THE NORTHERN HALF OF THE CWA. EXPECT GRADUAL IMPROVEMENT INTO THE MVFR RANGE BY LATE MORNING...BUT WITH INTERMITTENT RA/TSRA PERSISTING THOUGH THE DAY...CIGS/VSBYS IN THE IFR RANGE STILL POSSIBLE IN HEAVY SHOWERS/TSTORMS. WINDS E-SE 5 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD. 49 && .HYDROLOGY... FLOOD WATCH HAS BEEN EXTENDED TO MIDDAY TUESDAY. LOCAL AMOUNTS OF 1 TO 5 INCHES TODAY WITH THE HIGHER AMOUNTS OVER PLACES THAT HAVE SEEN 6 TO 12 INCHES IN THE LAST 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 68 83 66 87 / 90 60 50 30 30 ATLANTA 79 68 82 68 86 / 100 60 50 20 30 BLAIRSVILLE 73 66 76 66 81 / 100 80 70 30 40 CARTERSVILLE 80 69 83 66 87 / 100 80 60 20 40 COLUMBUS 86 70 87 70 88 / 70 50 30 20 30 GAINESVILLE 74 67 79 66 85 / 100 70 60 30 40 MACON 86 70 87 69 90 / 80 40 40 20 30 ROME 80 70 83 67 87 / 100 80 60 20 40 PEACHTREE CITY 82 69 84 67 87 / 90 60 50 20 30 VIDALIA 87 70 88 71 89 / 50 20 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && BDL
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 AM EDT MON SEP 21 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 538 AM EDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL AND AREAS OF SIGNIFICANT FLOODING. .SYNOPSIS... A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 21, 12:42 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 5 W DOUGLASVILLE 33.75N 84.83W
09/21/2009 DOUGLAS GA BROADCAST MEDIA
MISSING CHILD ON NORTH HELTON ROAD. TIME ESTIMATED.
&&
FTLocal storm report, Sep 21, 12:54 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD CANTON 34.25N 84.49W
09/21/2009 CHEROKEE GA EMERGENCY MNGR
EMA REPORTS MULTIPLE RESCUES AND MULTIPLE ROAD CLOSURES.
&&
FTSpecial weather statement, Sep 21, 1:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT MON SEP 21 2009 GAZ032-033-211800- 135 PM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COBB AND FULTON COUNTIES UNTIL 200 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNTAIN PARK...MOVING NORTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS COBB AND FULTON COUNTIES...INCLUDING AREAS AROUND MOUNTAIN PARK...ROSWELL...MILTON AND ALPHARETTA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Sep 21, 1:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD SMYRNA 33.87N 84.52W
09/21/2009 COBB GA EMERGENCY MNGR
100 ROADS CLOSED. RESCUE OPERATIONS HAVE BEEN ONGOING
SINCE 3 AM.
&&
FTSpecial weather statement, Sep 21, 1:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 159 PM EDT MON SEP 21 2009 GAZ014-022-211830- 159 PM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FORSYTH AND DAWSON COUNTIES UNTIL 230 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MATT...MOVING NORTHEAST AT 10 MPH. RUNOFF FROM THESE STORMS WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS FORSYTH AND DAWSON COUNTIES...INCLUDING AREAS AROUND HIGHTOWER...MATT...COAL MOUNTAIN...SILVER CITY...LUMPKIN AND DOUGHERTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Sep 21, 2:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT MON SEP 21 2009 GAZ033-211830- 201 PM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FULTON COUNTY UNTIL 230 PM EDT... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALPHARETTA...MOVING NORTHEAST AT 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS FULTON COUNTY...INCLUDING AREAS AROUND ROSWELL...ALPHARETTA AND MILTON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:53 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 5 days |
| Sep 20, 8:54 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Sep 20, 9:04 PM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas, Paulding | 6 hr |
| Sep 20, 9:13 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
| Sep 21, 12:31 AM EDT | Flash Flood Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more | 6 hr |
| Sep 21, 3:00 AM EDT | Areal Flood Warning | FFC | Carroll, Cobb, Douglas, Heard, Paulding | 18 hr |
| Sep 21, 3:13 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Walker, Whitfield | 12 hr |
| Sep 21, 3:53 AM EDT | Flash Flood Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Walton | 6 hr |
| Sep 21, 4:17 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 4 days |
| Sep 21, 5:16 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 55 hr |
| Sep 21, 6:07 AM EDT | Areal Flood Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 18 hr |
| Sep 21, 8:11 AM EDT | River Flood Warning | FFC | Gwinnett | 40 hr |
| Sep 21, 9:30 AM EDT | Areal Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 21, 9:35 AM EDT | River Flood Warning | FFC | Dade | 29 hr |
| Sep 21, 9:56 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 12 hr |
| Sep 21, 10:23 AM EDT | Areal Flood Warning | FFC | Bartow, Cherokee, Pickens | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Cherokee | 49 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Sep 21, 2:35 PM EDT | Areal Flood Warning | FFC | Bartow, Chattooga, Floyd, Polk | 9 hr |
| Sep 21, 2:55 PM EDT | Areal Flood Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more | 12 hr |
| Sep 21, 4:58 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more | 9 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 14 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 16 hr |
| Sep 21, 5:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 14 hr |
| Sep 21, 7:58 PM EDT | Flash Flood Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe | 6 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.